News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Taking Quanficine, Topimax and Zoloft and im gaining weight


 tankgllrr74 - Fri Jun 25, 2010 2:30 pm

I am in the Army a female 5'1 and 145 lbs and gaining which is a big no no. i have ptsd and depression. i take these meds for it and for migraines, but im gaining weight rapidly and no matter how much PT i do i just keep gaining, is there a safe doctor prescribed pill i can take to help control the weight gain or a better mix of meds to take? I am of course forced to see army "doctors" who really don't care and it shows...so i would like to go in with some knowledge about my med situation so i can say specifically this is what i need! Thank you very much for your time it is greatly appreciated.
 Faye Lang, RN, MSW - Sun Jul 04, 2010 5:52 pm

Hello, tankgllrr74,

I'm sorry to hear about your difficulties. Guanficine and Topimax are not known to affect appetite in any way, so they are not likely contributing to your situation. Each person has an individual response to any medication, but those two would not be the first suspects in weight gain. Zoloft could be the problem, as it is known to increase appetite. Antidepressants that are specifically noted for decreased appetite and weight loss are fluvoxamine maleate, and nortriptyline hydrochloride. Fluoxetine hydrochloride (Prozac) can go either way, depending on the person's individual response, but it most often helps with weight loss. Bupropion, selegiline and pramipexole increase metabolism, which helps with weight loss. Zoloft is in a class known as an SSRI, or selective seritonin reuptake inhibitor; fluvoxamine maleate is also an SSRI. Nortriptyline is in a class known as a tricyclic antidepressant. Your physician may have a preference as to which type he prescribes for you. Since you are already using an exercise program to assist you, I suggest that you maintain a food record for everything you eat - meals and snacks of any kind. People with depression and anxiety often eat much more than they realize, and the food diary could be helpful to you in determining if that's happening with you.

Good luck to you, and thank you for serving your country.
 tankgllrr74 - Mon Jul 05, 2010 3:44 am

thank you for your reply i will start a food journal and go from there. im proud to serve!!!
 Faye Lang, RN, MSW - Tue Aug 10, 2010 8:50 pm

Hi tankgllrr74,

Please keep us posted and let us know if there is any way we can help.

Keep safe,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here